MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT BASIC CEMENTED SZ 2; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT BASIC CEMENTED SZ 2; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157006080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); Injury (2348); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 11/17/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf and sticker sheets received.Ppf alleges fracture of the bone and infection.The unknown hip implant has been added to captured the allegation of a fracture as its unknown where the fracture was.If/when more information is received, the pc will be updated as needed.Doi: (b)(6) 2011 - dor: (b)(6) 2011 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Pfs alleges compartment syndrome and walking difficulty.After review of medical records patient was revised to addressed infected left total hip arthroplasty.Procedure notes indicated all gram stains as well as cell counts per high power field were acceptable limits showing no evidence of infection.Further dissection was performed down the femur show evidence of significant bone loss.After thorough inspection there was a significant medial bony deficit of approximately 8 cm.Doi: (b)(6) 2011; dor: (b)(6) 2011; left hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT BASIC CEMENTED SZ 2
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9187121
Report Number1818910-2019-109726
Device Sequence Number11466032
Product Code JDI
UDI-Device Identifier10603295059752
UDI-Public10603295059752
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157006080
Device Lot NumberY76CS1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/24/2019
11/26/2019
12/19/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/01/2019
12/17/2019
01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR